Alert archive / Louisiana / Flash Flood Warnings in 2018
Flash Flood Warning 88, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Sep 7, 2018, 1:24 PM CDT for Morehouse Parish, Louisiana. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2018, 1:24 PM CDT (18:24 UTC)
- Expired
- Sep 7, 2018, 2:18 PM CDT
- In force
- 54 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Morehouse Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 164 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.4 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 865 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 613 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
837
WGUS54 KJAN 071824
FFWJAN
LAC067-072030-
/O.NEW.KJAN.FF.W.0088.180907T1824Z-180907T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
124 PM CDT FRI SEP 7 2018
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Northeastern Morehouse Parish in northeastern Louisiana...
* Until 330 PM CDT.
* At 123 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Bastrop, Jones, Galion, Mer Rouge, Collinston and Bonita.
Additional rainfall amounts of 2 inches are possible in the warned
area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3301 9183 3301 9144 3299 9144 3299 9145
3298 9144 3294 9148 3293 9148 3288 9152
3288 9155 3285 9157 3283 9157 3279 9160
3277 9160 3270 9165 3263 9167 3265 9191
$$
JM1 follow-up statement
494
WGUS74 KJAN 071918
FFSJAN
Flash Flood Statement
National Weather Service Jackson MS
218 PM CDT FRI SEP 7 2018
LAC067-071927-
/O.CAN.KJAN.FF.W.0088.000000T0000Z-180907T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Morehouse LA-
218 PM CDT FRI SEP 7 2018
...THE FLASH FLOOD WARNING FOR NORTHEASTERN MOREHOUSE PARISH IS
CANCELLED...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3301 9183 3301 9144 3299 9144 3299 9145
3298 9144 3294 9148 3293 9148 3288 9152
3288 9155 3285 9157 3283 9157 3279 9160
3277 9160 3270 9165 3263 9167 3265 9191
$$
NFWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Sep 7, 12:53 PM CDT, 31 minutes earlier.
Area forecast discussion, Sep 7, 12:53 PM CDT, 31 minutes before
Area Forecast Discussion National Weather Service Jackson MS 1253 PM CDT Fri Sep 7 2018 .UPDATE... Updated for 18Z aviation discussion && .AVIATION... 18Z TAF discussion: Mainly VFR conditions are expected over the next 24 hrs. The best chance for thunderstorms in the period will exist in the NW zones. However, VCTS was added to a few more sites due to increasing coverage of isolated to scattered TS this afternoon. Some showers may stick around the NW zones overnight but most of the region will clear after sunset. && .DISCUSSION... Some shower activity associated with the remnants of Gordon is noted by radar in our NW zones. This shower activity will continue to spread eastward, further into our region as the morning continues. Thunderstorm coverage will slightly increase as the day continues and instability builds over the region. The best chances of storms will be along and west of the MS River. The current forecast was on track and only minor changes were needed. Prior discussion below: Today and tonight... The remnants of Gordon are spinning across central Arkansas with some showers rotating around this low just to the west of our forecast area. Some showers may slip into portions of southeast Arkansas through this morning given such close proximity. Elsewhere, dry conditions have finally prevailed overnight but low clouds and fog have moved into the region. This should improve through the morning and afternoon. As the remnants of Gordon will remain generally across Arkansas today, it will help to generate additional rain and storm bands across the region today. This will mainly be across the western portion of the ArkLaMiss as drier air will move into the eastern portions of the forecast area. Some of these storms could have heavy downpours given PW values are to be around 2 inches or greater in the west today. Will not include anything in the HWO about flooding, but if any training occurs or enough heavy rainfall, this might bring some localized issues. It looks like Gordon will finally move on from our region as the sfc low will start to become absorbed by the shortwave moving through the region later tonight and start to move off to the north. That being said, some rain may linger into tonight in the west where the better moisture will reside. /28/ Saturday through the end of the week... Saturday: Saturday will offer a slight reprieve from the recent streak of above average rain chances - at least over the eastern half of the area. As the mid/upper ridge axis aligns over the area, a drier airmass will build westward during the day, limiting rain chances generally east of I-55. Meanwhile, an approaching shortwave trough and cold front will provide forcing for greater precip coverage along and west of the Mississippi River, where rich moisture will also remain. These mechanisms will keep rain chances up through Saturday night in these areas as well. Sunday through Wednesday: Though the shortwave will continue northeastward beyond our region, longer wave upper troughing will develop over the first half of next week across the central CONUS. The approaching front will stall near or just north of the area as it becomes parallel to southwesterly upper flow. The 00z GFS was most ambitious with the front making greater headway south of the I- 20 corridor, providing an influx of PW nearing just an inch and dewpoints in the low 60s for the ArkLaMiss Delta. Regardless of the exact location the front stalls, its presence will keep rain and storm chances above average across the bulk of the area throughout this time frame. Our forecast QPF from Saturday through Wednesday will average 1"-2" across the area, but locally higher amounts will be observed in convection. Should any of this coincide with one of the areas that was inundated in recent days, flooding isn't out of the question. At this stage, however, our forecast QPF and confidence on heavier rain over any particular area are too low to warrant mention of a flood threat in the HWO/graphics. This potential should be monitored over the next few days, however. There is decreasing model agreement on the evolution of the upper level pattern heading into the end of the week, but with the stalled front remaining nearby, chance POPs were maintained through the end of the forecast period. /DL/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 88 72 90 71 / 26 21 25 39 Meridian 89 71 90 71 / 21 7 17 18 Vicksburg 89 72 90 72 / 37 39 47 46 Hattiesburg 88 71 90 71 / 30 13 20 14 Natchez 88 72 89 71 / 28 22 45 39 Greenville 87 72 86 70 / 56 36 60 57 Greenwood 87 72 87 72 / 38 31 45 53 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && JPM3
Hazardous weather outlook, Sep 7, 4:09 AM CDT, 9 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 409 AM CDT Fri Sep 7 2018 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 080915- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 409 AM CDT Fri Sep 7 2018 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Thursday. 28 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/jan/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 9:20 PM CDT | Special Weather Statement | JAN | Tensas | 40 min |
| Sep 6, 10:04 PM CDT | Special Weather Statement | JAN | Tensas | 26 min |
| Sep 7, 2:13 PM CDT | Special Weather Statement | JAN | East Carroll | 47 min |
Nearby
Flash Flood Warnings in Louisiana, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.